|Sustiva & Truvada
Apr 4, 2006
Hello I have been diagnosed poz for 1 1/2 years and over that period my t-cells have dropped from 390 to 240. My doctor has started me on Truvada and Sustiva once a day at bedtime. I have been on the treatment for about a week and have adjusted very well to it but I have gas all the time, and loose stools in the morning. I am also on Augmentin for a throat infection. I am concerned with the loose stools first thing in the morning and the gas in my stomach. What do you suggest that I do?
| Response from Dr. Henry
AUgmentin often upsets the stomach so it can be hard to separate out which drug is the culprit until the Augmentin stopped. Many patients will have gas/loose stools the first weeks on treatment with antiretroviral drugs and then the symptoms diminish. Some patients are sensitive to the tenofovir in the Truvada causing loose stools. If that is persistent and no other cause is contributing (infection. lactose intolerance, et cetera) then a trial switching to another antiretroviral or use of an antidiarrheal med is often a consideration. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Fever A Symptom Of Acute HIV Infection?
- Is Sore Throat An Ars Symptom?
- Blisters After Rubbing Vagina Worried I Have HIV
- Headache After Unprotected Anal Sex Worried I Have HIV
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Muscle Ache After Oral Sex Form Sex Worker Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.